Please click here to see this story on the WJBF News Channel 6 website. Article recreated, below, for easy viewing:
Are Common Antibiotics Making You Sick?
Posted: Apr 24, 2013 4:37 PM EDT
By Jason Nappi, WJBF Meteorologist
Augusta, GA -
Judith Cohen was prescribed a common antibiotic for a cold.
But what happened after that was something she never imagined.
Judith Cohen of Martinez, Georgia says, "I had searing, burning pain all over the back of me and my shoulders and my arms down to right where a short sleeved shirt would end. It was very scary, I didn't know what it was."
Judith's doctor says what she is experiencing is called fluoroquinolone toxicity and her symptoms are severe.
"I never had anything like that before. I couldn't lift
my arms. I couldn't do anything. I had a paralysis. My husband had to carry me around and
lift me and bathe me and dress me and so on," said Cohen.
"I also had 4 months of complete insomnia. I might have
slept an hour a night. I had to be strapped into bed with Velcro so that I would not
jackknife my body and end up on the floor, which was what was happening," said Cohen.
Dr. Christy Norman says, "Flouroquinolones may also have toxicity associated with them. There are certain things that we would be concerned about that have been published in the literature. The first being any cardiac risk."
Norman says there are no tests that can be run and if you suspect any side effects to report them immediately to your physician.
Judith is a patient rep for the FDA and if she is well enough she hopes to be marching in a few weeks in Washington, D.C. to get the word out about the dangers some people may experience from taking these drugs.
In Augusta, meteorologist Jason Nappi, WJBF, News Channel 6.
For more information about fluroquinolone toxicity advocacy go to Judith's web site: